Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 30, 2016, 4:52 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2016, 4:52 PM PDT (23:52 UTC)
- Expired
- Jun 30, 2016, 6:00 PM PDT
- In force
- 68 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 33 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:15 PM PDT | TSTM WND GST 64 | Cottonwood Cove, NV | HADS AUTOMATED STATION /CCPN2/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2632 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968
WUUS55 KVEF 302352
SVRVEF
AZC015-NVC003-010100-
/O.NEW.KVEF.SV.W.0024.160630T2352Z-160701T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 PM PDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 600 PM PDT/600 PM MST/
* AT 450 PM PDT/450 PM MST/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER SEARCHLIGHT...AND MOVING SOUTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BULLHEAD CITY...LAUGHLIN...KATHERINE LANDING...SEARCHLIGHT...
CAL-NEV-ARI...COTTONWOOD COVE AND COTTONWOOD COVE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR LAKE MOHAVE...BOATERS CAN EXPECT GUSTY WINDS... HIGH
WAVES...DANGEROUS LIGHTNING AND HEAVY RAIN. SEEK SAFE HARBOR
IMMEDIATELY UNTIL THESE STORMS PASS.
&&
LAT...LON 3541 11514 3566 11502 3566 11442 3516 11446
3516 11484
TIME...MOT...LOC 2350Z 295DEG 24KT 3546 11493
$$
CMS1 follow-up statement
318
WWUS55 KVEF 010032
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
532 PM PDT THU JUN 30 2016
AZC015-NVC003-010100-
/O.CON.KVEF.SV.W.0024.000000T0000Z-160701T0100Z/
MOHAVE AZ-CLARK NV-
532 PM PDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM
PDT/600 PM MST/ FOR SOUTHWESTERN MOHAVE AND SOUTH CENTRAL CLARK
COUNTIES...
AT 530 PM PDT/530 PM MST/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR COTTONWOOD COVE...OR 14 MILES EAST OF
SEARCHLIGHT...MOVING SOUTHEAST AT 15 MPH. ANOTHER SEVERE STORM WAS
LOCATED NEAR CAL-NEV-ARI...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BULLHEAD CITY...LAUGHLIN...KATHERINE LANDING...SEARCHLIGHT...
CAL-NEV-ARI...COTTONWOOD COVE AND COTTONWOOD COVE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE
STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL
WEATHER SERVICE VIA FACEBOOK OR TWITTER.
STRONG WIND GUSTS AND HIGH WAVES CAN BE EXPECTED! IF ON OR NEAR LAKE
MOHAVE...HEAD TO SAFE HARBOR IMMEDIATELY OR STAY CLOSE TO SHORE
UNTIL THE STORM PASSES.
&&
LAT...LON 3541 11514 3566 11468 3566 11442 3516 11446
3516 11484
TIME...MOT...LOC 0030Z 335DEG 14KT 3544 11465
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:15 PM PDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 30, 3:15 PM PDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 315 PM PDT THU JUN 30 2016 .SYNOPSIS...Monsoonal moisture that has spread up from northern Mexico will fuel thunderstorms across the Mojave Desert region... especially during the afternoon and evening hours through Saturday. Temperatures will trend downward due to the increase in cloud cover. Drier air is expected to work into the region early next week pushing monsoonal moisture east of the area. This will also allow for a warming trend with temperatures about 3 to 5 degrees above normal by Monday. && .SHORT TERM...through Saturday night. Scattered to numerous thunderstorms have erupted over southern Nevada and northwest Arizona thanks to the influx of low level moisture we received this morning from a widespread push of southeast flow below 700 mb. Surface heating and a boundary associated with a disturbance moving from southeast Nevada into southwest Utah helped initiate and intensify the thunderstorms and we should see convection expand this afternoon and evening across southern Nevada and northwest Arizona due to boundary interactions. Convection will diminish overnight but probably not die completely due to the moist and unstable environment. Similarly moist and unstable conditions will exist over the same area through Friday so we can expect scattered to numerous thunderstorms Friday afternoon. Dry mid to upper level flow should help clear mid to high level debris clouds overnight and allow for full surface heating again Friday. Saturday will see a slight decrease in thunderstorm coverage from west to east as dry westerly flow starts to spread over southern Nevada. .LONG TERM...Sunday through Wednesday. Models remain consistent with Previous runs showing a significant decrease in moisture on Sunday followed by dry weather areawide Monday through Wednesday. Weak troughing passes through California Sunday and through Nevada Monday, turning the flow more westerly and flushing out the monsoon moisture from our area. This will eliminate rain chances, knock surface dewpoints back down into the 20s and 30s, and also allow temperatures to climb back to several degrees above normal. Longer range models hint at moisture possibly returning around the end of the week, but there is plenty of time to watch this. && .AVIATION...For McCarran...Storms affecting the Las Vegas Valley at this time will generate strong, erratic outflow for much of the afternoon into early this evening. Probability of storms directly impacting the airport is high. Potential for small hail and torrential downpours reducing visibilities to at least MVFR levels exists if a stronger core reaches the terminal. After a brief lull tonight, similar conditions are anticipated tomorrow. For the rest of southern Nevada...northwest Arizona...and southeast California...Storms rapidly developing in the southern Great Basin and Mojave Desert this afternoon. Multiple outflow boundaries are expected to produce highly erratic, potentially gusty winds. Storms likely to impact the Las Vegas Valley terminals, with potential impacts to KEED and KIFP as well. MVFR cigs/visibilities possible in/near storms. Similar conditions anticipated tomorrow. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. Flash flooding will be a concern with any thunderstorm today especially across Mohave, Clark, and eastern San Bernardino Counties. && Short Term...Adair Long Term...Morgan Aviation...Shafer For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 30, 3:52 PM PDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
352 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLASH FLOOD GREEN VALLEY 36.04N 115.08W
06/30/2016 CLARK NV BROADCAST MEDIA
LOCAL NEWS STATION REPORTS CARS STUCK IN
FLOOD WATERS, RUNNING WATER INUNDATED
ROADWAY WITH DEBRIS AND DAMAGE. .
&&
TLLocal storm report, Jun 30, 4:19 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
419 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM FLASH FLOOD 5 W CALIENTE 37.62N 114.61W
06/30/2016 LINCOLN NV LAW ENFORCEMENT
HIGHWAY 93 CLOSED DUE TO WATER AND DEBRIS
FLOW. REPORTED BY LINCOLN COUNTY SHERIFF'S
OFFICE. .
&&
TLLocal storm report, Jun 30, 4:23 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 4 ESE DOWNTOWN LAS VEGA 36.14N 115.08W
06/30/2016 CLARK NV BROADCAST MEDIA
SWIFT WATER RESCUE OCCURING NEAR
INTERSECTION OF SAHARA AND LAMB ST.
&&
TLLocal storm report, Jun 30, 4:30 PM PDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG GREEN VALLEY 36.04N 115.08W
06/30/2016 CLARK NV BROADCAST MEDIA
LARGE MESQUITE TREE BLOWN DOWN ONTO HOUSE.
TIME ESTIMATED FROM RADAR.
0300 PM TSTM WND DMG 2 WNW GREEN VALLEY 36.06N 115.12W
06/30/2016 CLARK NV BROADCAST MEDIA
CARPORT BLOWN OVER AT CAMDEN APARTMENTS.
TIME ESTIMATED FROM RADAR. .
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jun 30, 4:36 PM PDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
436 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM FLASH FLOOD 1 WSW SAM BOYD STADIUM 36.08N 115.04W
06/30/2016 CLARK NV DEPT OF HIGHWAYS
NDOT REPORTS FLOWING WATER COMPLETELY
COVERING US 95 BETWEEN RUSSELL ROAD AND
GALLERIA DRIVE.
&&
CMSLocal storm report, Jun 30, 4:48 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
448 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 3 NNW SAM BOYD STADIUM 36.13N 115.03W
06/30/2016 CLARK NV BROADCAST MEDIA
SWIFT WATER RESCUE CURRENTLY UNDERWAY NEAR
THE INTERSECTION OF DESERT INN AND
HOLLYWOOD. .
&&
TLThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:04 PM PDT | Areal Flood Advisory | VEF | Esmeralda | 3 hr |
| Jun 30, 12:35 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 12:52 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Jun 30, 12:59 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 1:10 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 1:32 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 43 min |
| Jun 30, 2:04 PM PDT | Flash Flood Warning | VEF | Lincoln, Nye | 3 hr |
| Jun 30, 2:26 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 2:30 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Jun 30, 2:42 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 63 min |
| Jun 30, 2:47 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 88 min |
| Jun 30, 2:49 PM PDT | Areal Flood Advisory | VEF | Lincoln | 26 min |
| Jun 30, 2:55 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jun 30, 3:11 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Jun 30, 3:51 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 4:13 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 69 min |
| Jun 30, 2:58 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 32 min |
| Jun 30, 3:02 PM PDT | Flash Flood Warning | VEF | Mohave | 28 min |
| Jun 30, 4:29 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 61 min |
| Jun 30, 4:46 PM PDT | Flash Flood Warning | VEF | Mohave | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.